Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 63, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 12, 2024, 4:58 AM CDT for Jefferson Davis County, Lawrence County, Simpson County, Mississippi. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2024, 4:58 AM CDT (09:58 UTC)
- Expired
- Sep 12, 2024, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Davis County, MS, Lawrence County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 5:30 AM CDT | FLASH FLOOD | 3 Ese Merit, MS | Couple roads were flooded in the county. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164
WGUS54 KJAN 120958
FFWJAN
MSC065-077-127-121400-
/O.NEW.KJAN.FF.W.0063.240912T0958Z-240912T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
458 AM CDT Thu Sep 12 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Simpson County in central Mississippi...
Northwestern Jefferson Davis County in south central Mississippi...
Northern Lawrence County in south central Mississippi...
* Until 900 AM CDT.
* At 458 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 2 and 3 inches
of rain have fallen. The expected rainfall rate is 1 to 2 inches
per hour. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Magee, Mendenhall, Prentiss, D'Lo, New Hebron, Silver Creek,
Braxton, Shivers, Pinola, Union, Sanatorium, Clem, Harrisville,
Oma, Martinville, Wanilla and Sontag.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3172 9025 3175 9012 3177 9013 3178 9011
3180 9015 3183 9013 3184 9015 3186 9013
3201 9023 3201 9022 3202 9021 3202 9024
3205 9023 3205 8966 3178 8965 3177 8976
3161 8976 3160 8973 3158 8975 3158 9024
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
NF1 follow-up statement
330
WGUS74 KJAN 121358
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
858 AM CDT Thu Sep 12 2024
MSC065-077-127-121408-
/O.EXP.KJAN.FF.W.0063.000000T0000Z-240912T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson Davis MS-Lawrence MS-Simpson MS-
858 AM CDT Thu Sep 12 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING FOR
SIMPSON, NORTHWESTERN JEFFERSON DAVIS AND NORTHERN LAWRENCE
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 PM CDT for portions of
central, east central, north central, northeast, northwest, and west
central Mississippi.
&&
LAT...LON 3172 9025 3175 9012 3177 9013 3178 9011
3180 9015 3183 9013 3184 9015 3186 9013
3201 9023 3201 9022 3202 9021 3202 9024
3205 9023 3205 8966 3178 8965 3177 8976
3161 8976 3160 8973 3158 8975 3158 9024
$$
DCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:17 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 12, 3:17 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
317 AM CDT Thu Sep 12 2024
...New DISCUSSION...
.DISCUSSION...
Issued at 316 AM CDT Thu Sep 12 2024
Today and Tonight: Local radars showed the center of circulation
around Tropical Storm Francine moving close to the south central
Mississippi state line. Francine will continue moving to the north
northeast this morning before shifting more to the north this
afternoon and continue to weaken in the process. Francine will
essentially bisect our CWA today and bring a wind threat, flooding
rain threat and a tornado threat. Wind gusts of 40-55mph will remain
possible the next several hours over our southeast zones but lighter
wind gusts of 30-45mph will remain possible today over the remainder
of our CWA. There exists a low tornado threat over our southeast and
east Mississippi zones this morning. The heaviest rainfall is
expected to fall along and east of the track of Francine. Storm
totals of 4-6 inches remain possible through this morning generally
along and east of Interstate 55 with storm totals of 2-4inches in
the area between I-55 and the Mississippi river. Rainfall intensity
will lower from the south this morning as Francine moves north.
Drier air as seen on early morning satellite imagery wrapping into
Francine is expected to help this process. By this evening
conditions are expected to have improved considerably over our CWA
with the threats from Francine having ended. The considerable cloud
cover and rainfall today will help hold temperatures well below
normal only topping out in the 70s. There will still be plenty of
cloud cover tonight in our north but temperatures will bottom out
cooler than normal in the low to mid 60s. /22/
Friday through next Wednesday...The surface remnants of Francine
will reside over the Mid-South region Friday, and meander about
there into Saturday while steadily dissipating. Meanwhile aloft,
the closed low associated with Francine will follow suit into the
first half of the weekend, before drifting east into the Tennessee
Valley on Sunday. As we move into the new work week, a longwave
troughing pattern will set up across nearly the entire Southeast
United States through at least mid-week.
Some lingering light rain will remain possible across mainly north
central and northeast Mississippi through late Friday afternoon.
This activity will eventually come to an end, with clouds gradually
lifting out of the area Friday evening. Overall, the majority of
the forecast area will remain dry over the weekend into next week.
However, the aforementioned troughing pattern will reside across
much of the Deep South Saturday through Monday. This, coupled with
daytime heating in the continued moist airmass over the region,
could yield some isolated to scattered convection each afternoon
across mainly eastern portions of the area Saturday through Monday.
Tuesday into Wednesday, rain chances will become more isolated and
confined to far eastern parts of the area as ridging aloft begins
building into the forecast area from the west.
As far as temperatures are concerned, muggy conditions will again
persist across the CWA through out the forecast period. Highs on
Friday will range from the mid 70s north to middle 80s south. Then
highs each afternoon Saturday through Tuesday will generally reside
in the middle to upper 80s, with some lower 90s expected on
Wednesday. Lows each night will fall into the 60s. /19/
&&
.AVIATION...
(06Z TAFS)
Issued at 152 AM CDT Thu Sep 12 2024
Flying conditions wl continue to deteriorate from the south
tonight as Tropical Storm Francine moves into the area from the
south and continues moving north through the area today. IFR cigs
along with RA and gusty winds to 25kts were already being
observed north to the cntrl MS TAF sites while MVFR cigs and -RA
were being observed in the north. With the latest track shifted
east, wind shear to 55kts wl develop over the eastern TAF sites
tonight. Widespread IFR conditions, gusty winds and RA will
prevail into the aftn but begin to improve from the south by 00Z
as drier air moves into the area and the center of Francine shifts
farther north of the area. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 65 82 65 / 90 20 10 0
Meridian 79 66 83 64 / 100 20 30 10
Vicksburg 74 63 83 64 / 90 10 0 0
Hattiesburg 83 68 86 67 / 50 10 10 0
Natchez 77 62 84 65 / 50 0 0 0
Greenville 70 63 78 63 / 100 30 10 10
Greenwood 72 64 76 64 / 100 40 20 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT this evening for MSZ018-019-025>053-
056>060.
Flood Watch until 1 PM CDT this afternoon for MSZ029>033-037>039-
043>046-048>066-072>074.
Tropical Storm Watch for MSZ054-055.
Tropical Storm Warning for MSZ061>066-072>074.
LA...Wind Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 7 PM CDT this evening for ARZ074-075.
&&
22/19/22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:04 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 4 hr |
| Sep 12, 5:12 AM CDT | Flash Flood Warning | JAN | Claiborne, Warren | 4 hr |
| Sep 12, 7:42 AM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.